Had a slight thinning of hairline and a diffuse shed since starting an ssri. i have heard this is due to high prolactin caused by the ssri medication. could the thinning/receding hairline be the result of the medication?

While some medications can cause hair loss, medication is generally the last consideration among the list of other causes of hair loss. You may just have genetic hair loss that can cause thinning in the hairline. There is a reason why we call it male pattern baldness. Genetic balding has a pattern to it — like a receding hairline.

It’s even possible that you have a combination of things going on, with your genetics causing your hairline recession and the SSRI causing a diffuse shed elsewhere on your scalp. Many SSRIs are known to have hair loss as a rare side effect, but you really need to speak to your prescribing doctor about the medication and any issues you may be having because of it. I’ve written about this before here.

I simply don’t know enough about your case history, including your age, how long you’ve been taking the SSRI, family history of hair loss, etc.

Related Posts Plugin for WordPress, Blogger...

Balding Forum - Hair Loss Discussion